MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM TROCAR WITH HANDLE & OBTURATOR; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM TROCAR WITH HANDLE & OBTURATOR; GUIDE, SURGICAL, INSTRUMENT
Model Number 397.21
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(4) as follows: it was reported that on an unknown date, service and repair was notified of a broken synthes transbuccal guide.No other details have been provided.No patient involvement reported.This report is for one (1) 2.4mm trocar with handle & obturator.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part: 397.21; synthes lot: 3995407; supplier lot: n/a; release to warehouse date: august 18, 1999.Expiration date: n/a.Manufactured by synthes brandywine.No nonconformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: the instrument was inspected, and nothing is broken.Instead, the ø2.4mm obturator assembly is missing from the construct preventing it from functioning as intended.No other issues were observed.Document/specification review: the following drawing(s) was reviewed: ø2.4mm trocar w/ obturator mandibular trauma system; ø2.4mm obturator assembly mandibular trauma system.No design or manufacturing defect or deficiency was observed during the investigation.From the drawings, in can be seen that the screw is needed for the device to function as intended and therefore, a conclusive determination has been reached.Conclusion: a definitive root cause for this complaint could not be determined.It is most likely that disassembly of the device for sterile processing and misplacing of the components contributed to this complaint.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM TROCAR WITH HANDLE & OBTURATOR
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9416204
Report Number2939274-2019-62503
Device Sequence Number19438983
Product Code FZX
UDI-Device Identifier10887587041186
UDI-Public(01)10887587041186
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number397.21
Device Catalogue Number397.21
Device Lot Number3995407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer12/06/2019
01/03/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date12/27/2019
01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1